Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    After prednisone.
    avatar
    rocketbob posted:
    It has been a couple of days now since I finished a course of prednisone as treatment for tendonitis. I can't say it was a pleasant experience. The second day my throat and jaw hurt so much I could barely swallow. That subsided in time for a stabbing pain to develope in my sholder that made it difficult to raise my arm for a couple of days. Now the fingers of my left hand hurt to move and there is little difference in my tendonitis. The only good thing I can say is my BG did not really go up which is what sometimes happens with a steroid. I am seeing my Doctor just after Christmas and I am not sure what to say about my low opinion of the prednsione. Any others out there with experience on this matter please fell free to comment. In the meanwhile a merry Christmas to one and all.
    Reply
     
    avatar
    davedsel57 responded:
    Hi, Rocketrob.

    To be honest, I hate prednisone. I used to get asthmatic bronchitis every January and that was the only way I was able to breath. The first time I was on it I had so much energy I cleaned the whole house and cooked an elaborate dinner in only a few hours. My wife got scared and stayed in our bedroom.

    One good thing prednisone did for me is to allow me to grow decent facial hair at age 43.

    Prednisone increased my appetite a great deal. I was wired and went days without sleep while taking this drug. I had extra chronic pain and my joints swelled. It did help me breath, but the side affects were terrible for me.

    I no longer get asthmatic bronchitis as I get a chiropractic adjustment every few weeks. No side affects from that except sometimes a little extra pain the next day.
    Click on my user name or avatar picture to read my story.

    Blessings,

    Dave
     
    avatar
    rocketbob replied to davedsel57's response:
    Thanks Dave for your reply.

    I saw my Doc today and told him about my reaction to the prednisone to which he stated none of them could of been caused by the prednisone. He didn't suggest what may of caused them other than to allude to some viral infection. Don't really know what to think of this other than I can't afford a second opinion and I am reluctant to take a higher dose. Fortunately I won't be working on another set until Feb. so maybe by then my tendonitis will subside.
     
    avatar
    Debsbears replied to rocketbob's response:
    When I had tendinitis in my ankle my Dr gave me an antibiotics and said to take a low dose Nsaid. She never gave me the Prednisone. It took about 2 weeks to calm down.

    The 2 reactions I get from Prednisone is 1) extra fluid retention - which I do not need I gain 8 to 10lbs a fluid a day as it is 2) my sugars go as high as 200 so I need to stay away from it as much as possible.
    I shall wait upon the Lord and renew my strength.
    Come follow my life's journey at:
    www.mybearyspecial.blogspot.com


     
    avatar
    NWSmom4g replied to Debsbears's response:
    Deb, why were you given antibiotics for tendonitis? I've had tennis elbow several times, the first time for months; the real relief came from physical therapy. Never were given antibiotics; would probably have refused them anyhow!

    Nancy
     
    avatar
    Debsbears replied to NWSmom4g's response:
    Because my ankle was 3 times the size it was suppose to be, red and hot to the touch. The MRI showed severe tendonitis thoughout. At first they thought blood clot that was ruled out at the ER - so they did emergency MRI.

    The antibiotic calmed it down within 4 days - but had to stay on it for 10 days.
    I shall wait upon the Lord and renew my strength.
    Come follow my life's journey at:
    www.mybearyspecial.blogspot.com


     
    avatar
    Debsbears replied to Debsbears's response:
    Forgot to mention it did take about 2 weeks to fully heal. That was with adding the Nsaids to it as well for the pain due to inflammation.
    I shall wait upon the Lord and renew my strength.
    Come follow my life's journey at:
    www.mybearyspecial.blogspot.com




    Helpful Tips

    Tip for Less Severe Neuropathy Symptoms
    I was diagnosed with Type 2 over eight years ago and have been lucky enough to control my disease with weight loss, diet and exercise ... More
    Was this Helpful?
    1 of 1 found this helpful

    Expert Blog

    Conquering Diabetes - Michael Dansinger, MD

    Dr. Michael Dansinger provides thoughtful tips for those with type 2 diabetes or pre-diabetes who want to reclaim their health...Read More

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.